MAUDE Adverse Event Report: COVIDIEN EVERCROSS 035; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

COVIDIEN EVERCROSS 035; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Catalog Number AB35W03020135
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 03/29/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Photographic image evaluation: a series of 16 photographic images were received for evaluation.The first image is of the left proximal common iliac artery and exhibits two radiopaque markers approximately 2cm apart.The two radiopaque marker bands appear to extend into the abdominal aorta from the left proximal common iliac artery.A support catheter and guidewire can be seen in the right proximal common iliac artery with the guidewire extending into the abdominal aorta.No guidewire is present in the image in the left proximal common iliac artery.The second image is of the shelf carton label for the evercross dilatation catheter.The third image is of the proximal end of the balloon chamber of the evercross dilatation catheter.The balloon chamber material exhibits a radial separation face.No inner guidewire lumen is present within the balloon chamber.No guidewire is present in the image.The fourth image is of a catheter in the right proximal common iliac artery.A radiopaque marker band is visible in the left proximal common iliac artery and shows a left artery distal approach.A plume of contrast is visible coming from the catheter in the left proximal common iliac artery.Per the initial reported event the physician was using a bilateral femoral approach.The fifth image is of contrast within the right common iliac artery and abdominal aorta.A set of two radiopaque marker bands connected by a catheter is visible in the left proximal common iliac artery with a distal femoral approach.No guidewire is present in the image.The sixth image is of a support catheter in the right common iliac artery and extends into the abdominal aorta.A plume of contrast is visible within the vessels.A set of two radiopaque marker bands connected by a catheter is visible in the left proximal common iliac artery with a distal femoral approach.No guidewire is present in the image.The seventh image is of two guidewires going from the right common iliac artery into the abdominal aorta and the left common iliac artery into the abdominal aorta.On the left common iliac artery guidewire two radiopaque marker bands can be seen.The eighth image is of a guidewire and dilatation catheter going from the right common iliac artery into the abdominal aorta and into the left common iliac artery.The dilatation catheter is being inflated to treat a lesion in the left common iliac artery.No signs of the balloon chamber leaking contrast solution.The ninth image is of a guidewire in the right common iliac artery into the abdominal aorta.Two radiopaque marker bands are visible in the left proximal common iliac artery extending into the abdominal aorta.Per the initial reported event description, the physician attempted to push the broken catheter.The tenth image is of a stent deployed in the right proximal common iliac artery.A guidewire is present and runs from the right common iliac artery into the abdominal aorta.Two radiopaque marker bands are visible in the left proximal common iliac artery extending into the abdominal aorta.Per the initial reported event the physician stented the right iliac and distal aorta via the right femoral sheath.The eleventh image is of a catheter in the right common iliac artery that extends into the abdominal aorta.A plume of contrast is visible within the abdominal aorta.The twelve image is a duplicate of the tenth image.The thirteenth image is a duplicate of the fourth image.The fourteenth image is a duplicate of the second image.The fifteenth image is a duplicate of the ninth image.The sixteenth image is a duplicate of the sixth image.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the physician intended to use an evercross balloon to treat a severely calcified chronic total occlusion(cto) in the left proximal common iliac artery.The vessel was described as very tortuous.The artery diameter was reported as 7mm and the lesion length of 30mm.It was reported the procedure commenced after bilateral femoral sheaths had been inserted.Access was gained into the art ancillary artery while a long 7mm pta catheter was inflated in the right iliac & distal aorta.The physician attempted to cross the left iliac artery to treat the cto using both axillary approach.The physician used a non-medtronic crossing device from both approaches.The guidewire crossed the cto, the lesion was treated with a 3 x 20 evercross balloon with no excessive force used however resistance was encountered advancing the device.The device had been reported to have been prepared per the ifu.After the lesion was ballooned via the axillary access site, the evercross was removed from the patient.It was then noticed that the catheter was broken, two balloon markers were still at the initial inflation site.The physician attempted on numerous occasions to push the broken catheter.After numerous unsuccessful attempts, the physician treated the right iliac and distal aorta via the right femoral sheath with a 7 x 50 visipro stent.The customer stated that the device will not be returned.

Brand Name
EVERCROSS 035
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key7463675
Report Number2183870-2018-00243
Device Sequence Number13489647
Product Code LIT
UDI-Device Identifier00821684060964
UDI-Public00821684060964
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K082579
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/26/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/14/2020
Device Catalogue NumberAB35W03020135
Device Lot NumberA556349
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/29/2018
Initial Report FDA Received Date04/26/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age65 YR